MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 54IN 2-0 D/A CT-1,CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 54IN 2-0 D/A CT-1,CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J532H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was there any patient consequences? was additional dissection required in other organs/tissues other than the target tissue? was there any change in the patient¿s post-operative care due to the prolonged procedure? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a lateral episiotomy procedure on (b)(6) 2020; and a suture was used.During the procedure, the suture pulled off the needle while sewing muscle tissue.The needle fell inside the muscle of the patient but was later retrieved by b-ultrasound.The surgery was delayed for about 2-3 hours.Changed another one to complete surgery.The patient was reported to be in stable condition.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/14/2020.Additional information: h6.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How much time was spent to remove the needle from muscle tissue? were there any patient consequences due to extended anesthesia? please clarify.Was the device shipped back for evaluation? date and tracking number? additional information was requested, and the following was obtained: was there any patient consequences? please refer to complaint description.Was additional dissection required in other organs/tissues other than the target tissue? please refer to complaint description.The following information was requested, but unavailable: was there any change in the patient¿s post-operative care due to the prolonged procedure? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Date sent to the fda: 01/06/2020 additional information: h6 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: how much time was spent to remove the needle from muscle tissue?------about 2~3 hours were there any patient consequences due to extended anesthesia? please clarify.----unk was the device shipped back for evaluation? date and tracking number?-----no feedback after three attempts with sales for device returning.

Brand Name
VCL CT BRD VIO 54IN 2-0 D/A CT-1,CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10748522
Report Number2210968-2020-08399
Device Sequence Number3680320
Product Code GAM
UDI-Device Identifier10705031040984
UDI-Public10705031040984
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberJ532H
Device Catalogue NumberJ532H
Device Lot NumberPMK649
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/20/2020
01/06/2021
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date12/14/2020
01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1